... for the past 6 months and have had increasingly bad side effects. I am nausea everyday, dizzy, have headaches frequently, mood swings and regular spotting. I have completely changed my lifestyle to try and minimize these side effects but nothing is working... I have quit smoking, drinking, and I make sure I get enough sleep every night. I take daily medication for the nausea along with a bunch of vitamins that are supposed to help with the side effects but nothing is working. I am at a loss. I feel like I have lost my life because of this shot and it will still be in my system for another month if not longer. I really cant handle it anymore/
The Manufacturer advises that even after just 1 shot, you may be infertile for up to 18 months. You may find that you either don't get periods for quite some time after stopping Depo Provera, or that they are very irregular. Sometimes, you can even get very heavy & constant bleeding, after Depo Provera. I had that, too. I had different experiences each time I took a break from Depo.
You are experiencing hormonal side effects & you could get similar effects during the withdrawal.
I hear of many women who's periods struggle to get back to regular cycles, at all, after Depo Provera. I managed to sort mine out, myself, after 2 years of almost constant bleeding, medical procedures & intervention, giving up, & going back onto Depo to stop the withdrawal symptoms, I heard about Vitex. Worth writing down, in case you need it in future. Do some research on it.
It rebalances your hormones, although it's going to have its work cut out whilst the Depo is still in your body, so may take quite some months. It'll speed things up for you though.
It will work against hormonal contraception, though, so you'll need a barrier method of contraception, whilst you're using Vitex.
Vitex rebalances, but hormonal contraception deliberately causes an imbalance, to prevent pregnancy, so they work against each other & you could end up pregnant without extra protection.
You can get it at health stores or online. If I'd known about it earlier, I wouldn't have had to go through all the medical intervention.
The next time I came off Depo, I used Vitex once the Depo was out of my system & it sorted me into a regular cycle again within a couple of months. It may take longer if you're still covered by the Depo.
Because I'd been off Depo a few months before I started the Vitex, it only took a few months to get me balanced into a regular menstrual cycle, with better hormonal balance. I still take it now as it helps my PMS & keeps my cycle regular & periods lighter (something I've struggled with all my life).
I can completely relate. I got my first shot a month ago and have been experiencing severe migrains everyday for the last two weeks. I have never had migrains in my life before this. Now I have to take medicine for the migrains and medicine for the nausea. I just want to feel normal!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Mar 2013 • 2 answers
Depo-Provera - I took one dose of depo provera and did not like the side effects. I was experiencing
Updated 16 May 2013 • 1 answer
Updated 15 Sep 2015 • 1 answer
Updated 3 Jul 2016 • 1 answer
Updated 3 May 2017 • 1 answer